Thyroid UK

Suggestions

Any suggestions for dealing with the symptoms of coming off of T3, I had been unable to source a further supply as mine had dwindled and slowly over a 6 week period weaned the dose down from 37.5 daily to zero, and concurrently raised my T4 from 150 to 175. However I am now feeling the affect of no additional T3, I am constantly cold (or ridiculously hot and sweaty with hot flushes!!) my heart rate has lowered from 62 to 48/50 resting and I ache all over, today I have a blinding headache which I used to get before - anything I can do to manage this whilst I continue to try and get some T3?

Kindest regards

Belle

5 Replies
oldestnewest

37.5mcg of liothyronine is equivalent to almost 150mcg levothyroxine, so raising your Levo by only 25 mcg means you are extremely under medicated as evidenced by you symptoms. You need to increase your levothyroxine in the short term and get some blood tests. Sadly Levo takes 4 to 6 weeks to reach a steady state so you will not feel improvement quickly.

When I was transferred from liothyronine to levothyroxine after rai, it was a 6 week crossover period. I eventually found that I didn’t do well on Levo only so went the self treatment route.

Reply

but 300mcg is an enormous dose when you’re already suppressed as much as I am!

Reply

TSH isnt accurate once on medication. The only time it needs looking at is if it suddenly shoots up.

Reply

Do you have Hashimoto's (high thyroid antibodies?)

Plus when reducing T3 vitamin levels are likely to nose dive

Have you recently tested vitamin D, folate, ferritin and B12?

Reply

Strange you should say that. I've been off T3 now a week and my temperature is never above 35 and one day it was 33.5. I feel so cold, I know it's turned cold but even in a warm room and wrapped up I still feel cold. I was only on 10mcg with 75mcg of T4 but it's certainly made a difference.

Reply

You may also like...